Alert archive / Ohio / Gale Watches in 2014
Gale Watch 7, NWS Cleveland, OH
NWS Cleveland, OH issued this gale watch at Apr 3, 2014, 4:14 PM EDT. It took effect at Apr 4, 2014, 4:00 PM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 3, 2014, 4:14 PM EDT (20:14 UTC)
- In effect from
- Apr 4, 2014, 4:00 PM EDT
- Expired
- Apr 4, 2014, 3:26 AM EDT
- In force
- Issued by
- NWS Cleveland, OH
The text
As transmitted, in the capitals the NWS used until 2016.
739 WHUS71 KCLE 032014 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 414 PM EDT THU APR 3 2014 LEZ142>146-162>166-040415- /O.NEW.KCLE.GL.A.0007.140404T2000Z-140405T0800Z/ MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- 414 PM EDT THU APR 3 2014 ...GALE WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY NIGHT... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A GALE WATCH...WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY NIGHT. * WINDS: SOUTHWEST WINDS WILL INCREASE TO 35 KNOT GALES BY FRIDAY EVENING AND REMAIN HIGH AS THEY SHIFT TO THE WEST OVERNIGHT. * WAVES: IN ICE FREE AREAS WILL REACH UP TO 6 FEET. THE STRONG SOUTHWEST TO WESTERLY WINDS COULD CAUSE MOVEMENT OF THE ICE SHEET...POSSIBLY OBSTRUCTING SHIPPING CHANNELS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THERE IS POTENTIAL FOR GALE FORCE WINDS OF 34 TO 47 KNOTS IN UPCOMING DAYS. MARINERS SHOULD MONITOR THE FORECAST AND PREPARE TO TAKE APPROPRIATE ACTIONS OR CONSIDER ALTERING THEIR PLANS. && $$ LEZ061-147>149-167>169-040415- /O.NEW.KCLE.GL.A.0007.140405T0200Z-140405T1400Z/ LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE- LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 414 PM EDT THU APR 3 2014 ...GALE WATCH IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY MORNING... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A GALE WATCH...WHICH IS IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY MORNING. * WINDS: SOUTHWEST WINDS WILL INCREASE TO 35 KNOT GALES FRIDAY NIGHT AND REMAIN HIGH INTO SATURDAY MORNING AS THEY SHIFT TO THE WEST. * WAVES: THE LAKE IS MOSTLY ICE COVERED. THE STRONG SOUTHWEST TO WESTERLY WINDS COULD CAUSE SOME MOVEMENT OF THE ICE SHEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THERE IS POTENTIAL FOR GALE FORCE WINDS OF 34 TO 47 KNOTS IN UPCOMING DAYS. MARINERS SHOULD MONITOR THE FORECAST AND PREPARE TO TAKE APPROPRIATE ACTIONS OR CONSIDER ALTERING THEIR PLANS. && $$
1 follow-up statement
445 WHUS71 KCLE 040726 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 326 AM EDT FRI APR 4 2014 LEZ142>146-162>166-041530- /O.UPG.KCLE.GL.A.0007.140404T2000Z-140405T0800Z/ /O.NEW.KCLE.GL.W.0012.140404T2000Z-140405T0800Z/ MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- 326 AM EDT FRI APR 4 2014 ...GALE WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM EDT SATURDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS: SOUTHWEST WINDS WILL INCREASE TO 35 KNOT GALES BY LATE THIS AFTERNOON AND REMAIN HIGH AS THEY SHIFT TO THE WEST OVERNIGHT. * WAVES: IN ICE FREE AREAS WILL REACH UP TO 8 FEET. THE STRONG SOUTHWEST TO WESTERLY WINDS COULD CAUSE MOVEMENT OF ANY REMAINING ICE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPER EQUIPMENT. MARINERS WITHOUT THE PROPER EXPERIENCE SHOULD SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LEZ061-147>149-167>169-041530- /O.UPG.KCLE.GL.A.0007.140405T0200Z-140405T1400Z/ /O.NEW.KCLE.GL.W.0012.140405T0200Z-140405T1400Z/ LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE- LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 326 AM EDT FRI APR 4 2014 ...GALE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 10 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM EDT SATURDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS: SOUTHWEST WINDS WILL INCREASE TO 35 KNOT GALES LATE THIS EVENING AND REMAIN HIGH INTO SATURDAY MORNING AS THEY SHIFT TO THE WEST. * WAVES: THE LAKE IS MOSTLY ICE COVERED. THE STRONG SOUTHWEST TO WEST WINDS COULD CAUSE MOVEMENT OF THE ICE SHEET...POSSIBLY OBSTRUCTING SHIPPING CHANNELS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPER EQUIPMENT. MARINERS WITHOUT THE PROPER EXPERIENCE SHOULD SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this gale watch went out at Apr 3, 4:12 PM EDT, 2 minutes earlier.
Area forecast discussion, Apr 3, 4:12 PM EDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
412 PM EDT THU APR 3 2014
.SYNOPSIS...
LOW PRESSURE OVER KANSAS WILL MOVE NORTHEAST ACROSS MICHIGAN BY LATE
FRIDAY. THE WARM FRONT WILL MOVE NORTH OF THE AREA ON FRIDAY
MORNING...THEN A COLD FRONT WILL SWEEP ACROSS THE AREA FRIDAY
AFTERNOON. HIGH PRESSURE FROM THE PLAINS STATE WILL CROSS THE LOWER
GREAT LAKES BY SUNDAY. LOW PRESSURE FROM TEXAS WILL MOVE
NORTHEAST ACROSS OHIO LATE MONDAY WITH A TRAILING COLD FRONT
CROSSING THE AREA.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
APOLOGIES FOR RUNNING LATE. WEB/SOFTWARE/AND HARDWARE ISSUES...NOT
TOO MENTION A DIFFICULT FORECAST.
THE MCV AND REMNANTS OF THE EARLIER COMPLEX WILL MOVE OFF TO THE
EAST EARLY THIS EVENING. WILL NOT INCLUDE THUNDER FOR THE EVENING
ACTIVITY...IT SHOULD REMAIN TO THE SOUTH. THEN WE WAIT FOR THE
NEXT IMPULSE...ALREADY GETTING GOING ACROSS MISSOURI. INITIALLY
THE NEW SHOWERS AND STORMS WILL MOVE EAST AND THEN WILL LIFT
NORTH AS THE WARM FRONT BEGINS TO MOVE NORTH. WILL HAVE HIGH POPS
COMING BACK ACROSS NORTHWEST OHIO DURING THE EARLY MORNING HOURS.
IT IS POSSIBLE THAT WE COULD SEE ANOTHER ROUND OF SOAKING RAIN
THAT COULD TRACK OVER THE SAME AREA THAT HAD IT TODAY. WILL ISSUE
A FLOOD WATCH FOR SOME OF NORTHWEST OHIO FROM EARLY FRIDAY MORNING
INTO EARLY FRIDAY AFTERNOON.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH SATURDAY NIGHT/...
THE MORNING SHOWERS AND STORMS SHOULD LIFT NORTH ON FRIDAY AND THE
COLD FRONT IS PROGGED TO COME RELATIVELY QUICKLY. NOT SURE IF THE
WARM FRONTAL RAIN AND THE COLD FRONTAL SHOWERS WILL JUST MERGE
TOGETHER OR WILL THERE BE A BREAK...TRUE WARM SECTOR...IN WHICH A
BONIFIDE SQUALL LINE COULD TRY TO GET GOING. IF ANYTHING...IT
MIGHT JUST FIGHT TO BE A FINE LINE OF CONVECTION RIGHT ALONG THE
FRONT. IN ANY CASE...WILL CONTINUE TO FORECAST THUNDER AND IF WE
WERE TO GET A LINE GOING...THERE COULD BE STRONG WINDS AND PERHAPS
EVEN HAIL AS IT STARTS TO COOL ALOFT.
WE SHOULD BE ABLE TO SNEAK INTO THE WARM SECTOR FOR A SHORT
PERIOD FRIDAY. MY TEMPERATURES MAY BE OPTIMISTIC BUT MY FORECAST
HIGH TEMPS ENDED UP BEING CLOSE TO GUIDANCE. BECOMING WINDY ON
FRIDAY... MAINLY WITH THE FRONTAL PASSAGE AND AFTER THE FRONT AS
THE BETTER MIXING DEVELOPS.
STRONG COLD ADVECTION FRIDAY EVENING AND THERE COULD BE A FEW SNOW
SHOWERS BY EARLY SATURDAY MORNING ALTHOUGH IT WILL TAKE A WHILE TO
GET THE BOUNDARY LAYER TO COOL OFF. ANY RAIN/SNOW SHOWERS SHOULD
TAPER OFF SATURDAY AFTERNOON AS HIGH PRESSURE BUILDS IN. HIGHS
MOSTLY IN THE 40S ON SATURDAY.
&&
.LONG TERM /SUNDAY THROUGH THURSDAY/...
SUNDAY WILL BE DRY AS HIGH PRESSURE BUILDS TO THE EAST COAST. THE
NEXT LOW PRESSURE SYSTEM TO KEEP AN EYE ON WILL APPROACH FROM THE
GULF COAST ON MONDAY. THIS SYSTEM BRINGS ANOTHER PLUME OF GULF
MOISTURE AND RAIN LOOKS LIKELY SO INCREASED POPS TO 60-80 PERCENT.
MODELS NOT IN VERY GOOD AGREEMENT WITH THE DEGREE OF COLD AIR TO
FOLLOW IN THE WAKE OF THIS SYSTEM AND WENT WITH A BLEND FOR THE
FORECAST. HIGH PRESSURE WILL RETURN AGAIN BY WEDNESDAY.
&&
.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
RAIN WITH SCATTERED THUNDERSTORMS WILL CONTINUE TO SPREAD EAST
ACROSS THE AREA THIS AFTERNOON. VISIBILITIES ARE OCCASIONALLY
DROPPING TO IFR IN THE HEAVIER RAIN BAND AND RAIN MAY MIX WITH SNOW
OR BRIEF FREEZING RAIN AT TOL THROUGH 21Z. CEILINGS ARE FALLING
AS THE RAIN SPREADS EAST WITH ALL AREAS EXPECTED TO SEE IFR
CEILINGS BY THIS EVENING EXCEPT AT ERI. IFR WILL CONTINUE UNTIL
THE COLD FRONTAL PASSAGE ON FRIDAY...REACHING FDY AROUND 15Z AND
CLE TOWARDS 17Z. THUNDERSTORMS MAY OCCUR ALONG/JUST AHEAD OF THE FRONT
ON FRIDAY...FOLLOWED BY SOUTHWESTERLY WINDS GUSTING TO 30 KNOTS
DURING THE AFTERNOON.
.OUTLOOK...NON VFR POSSIBLE NE OH/NW PA INTO SATURDAY. IFR
POSSIBLE ALL AREAS MONDAY AFTERNOON INTO TUESDAY.
&&
.MARINE...
LOW PRESSURE WILL TRACK NORTHEAST OUT OF THE PLAINS OVERNIGHT AND
DEEPEN AS IT MOVES THROUGH THE CENTRAL GREAT LAKES ON FRIDAY. THIS
SYSTEM WILL PULL A STRONG COLD FRONT EAST ACROSS LAKE ERIE WITH
WESTERLY WINDS GUSTING TO 30-40 KNOTS FRIDAY AFTERNOON AND
INCREASING FRIDAY NIGHT AS COOLER AIR SETTLES OVER THE LAKE. A GALE
WATCH HAS BEEN ISSUED STARTING AT 4 PM ON THE WESTERN HALF OF THE
LAKE AND 10 PM ON THE EASTERN HALF OF THE LAKE. CONDITIONS WILL
IMPROVE QUICKLY THROUGHOUT THE DAY ON SATURDAY AS HIGH PRESSURE
BUILDS IN FROM THE WEST. THE HIGH WILL BUILD TO THE EAST COAST OVER
THE WEEKEND.
ANOTHER LOW PRESSURE SYSTEM WILL APPROACH FROM THE GULF COAST ON
MONDAY WITH INCREASING NORTHEASTERLY WINDS AHEAD OF IT.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...FLOOD WATCH FROM 4 AM EDT FRIDAY THROUGH FRIDAY AFTERNOON FOR
OHZ003-006>008-017-018-027.
PA...NONE.
MARINE...GALE WATCH FROM FRIDAY EVENING THROUGH SATURDAY MORNING FOR
LEZ061-147>149-167>169.
GALE WATCH FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY NIGHT FOR
LEZ142>146-162>166.
&&
SYNOPSIS...KOSARIK
NEAR TERM...KOSARIK
SHORT TERM...KOSARIK
LONG TERM...KEC
AVIATION...KEC
MARINE...KECHazardous weather outlook, Apr 3, 4:01 AM EDT, 12 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 401 AM EDT THU APR 3 2014 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-040815- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL- WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW- HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- 401 AM EDT THU APR 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. LOCALLY HEAVY RAINFALL TODAY THROUGH FRIDAY MAY EVENTUALLY LEAD TO POSSIBLE FLOODING...ESPECIALLY ON FRIDAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A THREAT FOR SEVERE THUNDERSTORMS FRIDAY WITH LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BECOME NECESSARY. LEZ061-142>149-162>169-040815- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 401 AM EDT THU APR 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A STRONG COLD FRONT MAY LEAD TO MARGINAL GALE FORCE WINDS LATER FRIDAY AND FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Apr 3, 2:22 PM EDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
222 PM EDT THU APR 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM FREEZING RAIN TOLEDO-PT PLACE 41.72N 83.49W
04/03/2014 E0.00 INCH LUCAS OH SNOW SPOTTER
ICE COVERING TREE LIMBS AND POWER LINES.
&&
EVENT NUMBER CLE1401500
THOMPSONThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 12:44 PM EDT | Areal Flood Advisory | CLE | Hancock, Wood | 4 hr |
| Apr 3, 1:12 PM EDT | Areal Flood Advisory | CLE | Lucas, Marion, Seneca, Wyandot | 4 hr |
| Apr 3, 3:46 PM EDT | River Flood Warning | CLE | Hancock | 20 hr |
| Apr 3, 3:46 PM EDT | River Flood Warning | CLE | Holmes, Wayne | 61 hr |
| Apr 3, 4:02 PM EDT | Flood Watch | CLE | Ashland, Crawford, Cuyahoga, Erie, Hancock, Holmes and 19 more | 21 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.